Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 33, NWS Charleston, SC

June 3, 2015Bryan County, Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 3, 2015, 2:32 PM EDT for Bryan County, Chatham County, Georgia. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2015, 2:32 PM EDT (18:32 UTC)
Expired
Jun 3, 2015, 3:15 PM EDT
In force
43 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bryan County, GA, Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 2:36 PM EDTHAIL 0.883 Nw Burroughs, GAPUBLIC REPORTS HAIL RANGING FROM PEA TO NICKEL SIZE HAS BEEN FALLING FOR 6 MINUTES.
Jun 3, 2:41 PM EDTTSTM WND DMG4 Se I-16/I-95 Intercha, GATREES DOWN ON SALT CREEK RD NEAR HIGHWAY 17.
Jun 3, 2:47 PM EDTHAIL 0.752 Nw Richmond Hill, GAPUBLIC REPORTED DIME SIZE HAIL IN RICHMOND HILL.
Jun 3, 2:52 PM EDTHAIL 0.883 Se Richmond Hill, GADIME TO NICKEL SIZE HAIL AND VERY GUSTY WINDS REPORTED BY THE PUBLIC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
328 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WUUS52 KCHS 031832
SVRCHS
GAC029-051-031915-
/O.NEW.KCHS.SV.W.0033.150603T1832Z-150603T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT WED JUN 3 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
  CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 315 PM EDT

* AT 231 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RICHMOND
  HILL...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAVANNAH...POOLER...RICHMOND HILL AND WILMINGTON ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3189 8140 3190 8139 3207 8126 3203 8099
      3175 8109 3175 8110
TIME...MOT...LOC 1831Z 283DEG 14KT 3193 8126 

HAIL...0.75IN
WIND...60MPH
 
$$

FWA
4 follow-up statements
095 
WWUS52 KCHS 031838
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT WED JUN 3 2015

GAC029-051-031915-
/O.CON.KCHS.SV.W.0033.000000T0000Z-150603T1915Z/
BRYAN GA-CHATHAM GA-
238 PM EDT WED JUN 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR BRYAN AND CHATHAM COUNTIES...

AT 237 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT
MCALLISTER...OR NEAR RICHMOND HILL...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. NICKEL SIZE HAIL WAS REPORTED BY THE 
PUBLIC IN RICHMOND HILL AT 237 PM.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...POOLER...RICHMOND HILL AND WILMINGTON ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3189 8140 3190 8139 3207 8126 3203 8099
      3175 8109 3175 8110
TIME...MOT...LOC 1837Z 283DEG 14KT 3192 8123 

HAIL...1.00IN
WIND...60MPH
 
$$

FWA
607 
WWUS52 KCHS 031852
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT WED JUN 3 2015

GAC029-051-031915-
/O.CON.KCHS.SV.W.0033.000000T0000Z-150603T1915Z/
BRYAN GA-CHATHAM GA-
252 PM EDT WED JUN 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR BRYAN AND CHATHAM COUNTIES...

AT 251 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORT
MCALLISTER...OR 8 MILES EAST OF RICHMOND HILL...MOVING EAST AT 15
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. SEVERAL REPORTS OF 
DIME TO NICKEL SIZE HAIL HAVE BEEN REPORTED IN THE RICHMOND HILL 
AREA WITH THIS STORM.

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...POOLER...RICHMOND HILL AND WILMINGTON ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3188 8136 3198 8131 3207 8126 3203 8099
      3175 8109 3175 8110
TIME...MOT...LOC 1851Z 283DEG 14KT 3191 8116 

HAIL...1.00IN
WIND...60MPH
 
$$

FWA
755 
WWUS52 KCHS 031902
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EDT WED JUN 3 2015

GAC029-051-031915-
/O.CON.KCHS.SV.W.0033.000000T0000Z-150603T1915Z/
BRYAN GA-CHATHAM GA-
302 PM EDT WED JUN 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR BRYAN AND CHATHAM COUNTIES...

AT 301 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORT
MCALLISTER...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAVANNAH AND RICHMOND HILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3188 8136 3198 8131 3203 8126 3197 8102
      3175 8109 3175 8110
TIME...MOT...LOC 1901Z 283DEG 14KT 3193 8120 

HAIL...1.00IN
WIND...60MPH
 
$$

FWA
519 
WWUS52 KCHS 031914
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
314 PM EDT WED JUN 3 2015

GAC029-051-031924-
/O.EXP.KCHS.SV.W.0033.000000T0000Z-150603T1915Z/
BRYAN GA-CHATHAM GA-
314 PM EDT WED JUN 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR BRYAN AND CHATHAM COUNTIES
WILL EXPIRE AT 315 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3188 8136 3198 8131 3203 8126 3197 8102
      3175 8109 3175 8110
TIME...MOT...LOC 1913Z 283DEG 14KT 3193 8120 

$$

FWA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:30 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 3, 1:30 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EDT WED JUN 3 2015

.SYNOPSIS...
A COLD FRONT WILL STALL OVER THE AREA INTO THURSDAY BEFORE SLOWLY
SHIFTING OFF THE COAST LATE WEEK. ANOTHER COLD FRONT WILL AFFECT
THE AREA OVER THE WEEKEND...WITH A TROUGH OF LOW PRESSURE THEN
BECOMING ESTABLISHED INLAND EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
EARLY THIS AFTERNOON...A SLOW MOVING COLD FRONT HAS PROGRESSED
EAST TOWARDS THE FORECAST AREA AND LATEST ANALYSIS PLACES IT NEAR
OUR WESTERN ZONES. MEANWHILE...A CLOSED LOW WILL BE SPINNING OVER
THE SOUTHERN APPALACHIANS ALLOWING DEEP MOISTURE FROM THE
CARIBBEAN AND ATLANTIC TO FILTER INTO THE AREA. PWATS AROUND
1.6-1.7 INCHES...VORT ENERGY...STRONG DIVERGENCE WITH THE UPPER
JET...AND CONVERGENCE ALONG THE FRONT WILL SUPPORT WIDESPREAD
SHOWERS AND THUNDERSTORMS TODAY. MID LEVEL LAPSE RATES ARE NOT
OVERLY IMPRESSIVE HOWEVER DEEP LAYERED SHEAR DOES INCREASE TO
20-25 KT AND WITH VARIOUS MESOSCALE BOUNDARIES IN PLAY AND
MODERATE CAPE...A FEW STRONGER TO SEVERE STORMS WILL BE POSSIBLE.
SPC DOES HAVE THE AREA OUTLINED IN A MARGINAL RISK OF SEVERE
WEATHER. PRIMARY THREAT WOULD BE DAMAGING WIND GUSTS AND POSSIBLY
SOME SMALL HAIL. ANOTHER CONCERN WILL BE HEAVY RAINFALL GIVEN DEEP
MOISTURE IN PLACE AND RELATIVELY WEAK STORM MOTIONS. RAIN AND
OVERCAST SKIES WILL KEEP HIGH TEMPERATURES COOLER THAN
NORMAL...RANGING FROM AROUND 80 IN NORTHERN ZONES TO MID 80S
SOUTH.

MAIN CHANGES WITH THIS UPDATE WAS TO POPS TO REFLECT LATEST RADAR
TRENDS AND HOURLY TEMPS.

TONIGHT...ACTIVITY MAY LINGER INTO THE OVERNIGHT PERIOD AS FORCING
MECHANISMS REMAIN IN PLACE...HOWEVER COVERAGE SHOULD BE LESS THAN
THE AFTERNOON. LOW TEMPERATURES WILL BE IN THE MID TO UPPER 60S.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
A DEEP STACKED GYRE OVER SC ON THURSDAY WILL PULL INTO COASTAL NC ON
FRIDAY...THEN OPENS INTO A WAVE AS IT PULLS INTO THE ATLANTIC BY
SATURDAY. MEANWHILE AT THE SURFACE A WEAK COLD FRONT WILL LIE ACROSS
THE FORECAST TERRITORY THURSDAY BEFORE IT BECOMES MORE DIFFUSE AS IT
SLIPS INTO THE NEARBY ATLANTIC FOR LATE IN THE WEEK. WHILE THERE IS
LESS MOISTURE THAN PREVIOUS DAYS...THERE IS STILL AN ADEQUATE SUPPLY
OF MOISTURE TO KEEP RAIN CHANCES IN THE CHANCE RANGE DURING THE
DAYLIGHT HOURS...WITH COVERAGE MAINLY DWINDLING TO THE ISOLATED RANGE
AT NIGHT.

IN REGARDS TO ANY STRONG OR SEVERE STORMS WE DO FIND MODEST SHEAR
THURSDAY...WITH 0-6 KM BULK SHEAR AS HIGH AS 25-30 KT. THAT ALONG
WITH SOME COLD MID LEVEL AIR WHERE 500 MB TEMPS ARE AS LOW AS -11 TO
-13C MAY ALLOW FOR A MARGINAL RISK OF SEVERE STORMS AS DELINEATED BY
THE STORM PREDICTION CENTER IN PROXIMITY TO THE VERTICALLY DEVELOPED
LOW. MID LEVEL DRY AIR AND DCAPES APPROACHING 1000 J/KG IN A FEW
LOCALES SUGGESTS THAT STRONG WINDS ARE POSSIBLE WHERE UPDRAFTS ARE
MAXIMIZED. AND WITH WET BULBS NEAR 10-11K FT THERE COULD BE A
SECONDARY RISK OF MARGINALLY SEVERE HAIL AS WELL. THE ABSENCE OF
MOISTURE ALOFT FRIDAY AND SATURDAY COULD AGAIN LEAD TO LOW END RISK
OF SOME STRONG TO MARGINALLY SEVERE STORMS WHERE BOUNDARY
INTERACTIONS OCCUR...WITH UPSTREAM BOUNDARIES WITHIN THE NW FLOW AND
THE SEA BREEZE THE PROMINENT FORCING FEATURES.

WEAK FLOW EACH DAY COULD SUPPORT LOCALLY HEAVY RAINS...BUT
WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED.

TEMPS EXTREMES WILL BE HELD IN CHECK DUE TO 50-75 PERCENT CLOUD
COVER AND MOSTLY NE AND EAST ONSHORE WIND TRAJECTORIES. OVERALL WE
ARE FORECASTING MAX/MIN TEMPS VERY NEAR EARLY JUNE NORMS THROUGH THE
PERIOD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
THE DEPARTING WAVE ALOFT WILL LEAVE BEHIND SOME TROUGHINESS OVER THE
SE INTO NEXT WEEK BEFORE THE OVERALL PATTERN ALOFT GRADUALLY
FLATTENS. THE SURFACE SCENARIO WILL DEPICT A WEAK INLAND WEDGE FOR
SUNDAY THAT GIVES WAY TO A DECENT LEE SIDE TROUGH MONDAY THROUGH
WEDNESDAY. MESO-SCALE BOUNDARIES ARE THE MAIN DRIVERS FOR ISOLATED
TO SCATTERED AND MAINLY DIURNAL CONVECTION THROUGH THE PERIOD. TEMPS
WILL START THE EXTENDED PERIOD NEAR CLIMATOLOGICAL LEVELS...THEN
CLIMB A FEW DEGREES HIGHER AS THERE IS SOME DOWNSLOPE WARMING THAT
OCCURS MONDAY AND TUESDAY.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND ANY ACTIVITY THAT DIRECTLY AFFECTS THE TERMINALS WILL LIKELY
RESULT IN PERIODS OF REDUCED CIGS AND VSBYS. PINPOINTING TIMING
AND LOCATION OF CONVECTION IS A BIT TRICKY SO AMENDMENTS WILL
LIKELY BE NEEDED AS TRENDS EVOLVE. ACTIVITY WILL GRADUALLY FADE
TONIGHT.

EXTENDED AVIATION OUTLOOK...SCATTERED SHOWERS AND THUNDERSTORMS WILL
AFFECT THE AREA INTO SUNDAY....RESULTING IN OCCASIONAL CEILING AND
VISIBILITY RESTRICTIONS...ESPECIALLY IN THE AFTERNOON AND EVENING
WHEN STORMS ARE MOST PROBABLE.

&&

.MARINE...
TODAY AND TONIGHT...NO CONCERNS OTHER THAN SOME STRONG
STORMS...MAINLY THIS AFTERNOON AND TONIGHT. WINDS WILL BECOME SOUTHEAST
15 KT OR LESS THIS AFTERNOON...AND THEN SHIFT TO EAST/NORTHEAST
LATE TONIGHT. SEAS 2-3 FT.

THURSDAY THROUGH MONDAY...THE SYNOPTIC PATTERN FEATURES WEAK AND
ELONGATED LOW PRESSURE DEVELOPING NEAR THE BAHAMAS LATE THURSDAY INTO
EARLY FRIDAY...THAT CONSOLIDATES INTO ONE MAIN LOW AROUND 1009 MB IN
DEPTH LATER FRIDAY INTO SATURDAY OFF THE MID-ATLANTIC REGION. THAT
LOW THEN SLACKENS AS IT PULLS FURTHER INTO THE ATLANTIC SUNDAY AND
MONDAY. MEANWHILE...THE REMNANTS OF A COOL FRONT WILL SLIDE INTO THE
WATERS THURSDAY AND FRIDAY...BEFORE FALLING APART. SUBTLE HIGH
PRESSURE WILL THEN PREVAIL THIS WEEKEND...BEFORE AN INLAND TROUGH
DEVELOPS ON MONDAY. WINDS AND SEAS WILL BE WELL BELOW ANY ADVISORY
THRESHOLDS...ALTHOUGH MARINERS ARE ADVISED THAT ISOLATED TO
OCCASIONAL SCATTERED SHOWERS/T-STORMS WILL OCCUR THROUGH THE
FORECAST CYCLE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...ECT
SHORT TERM...
LONG TERM...
AVIATION...ECT
MARINE...
Hazardous weather outlook, Jun 3, 3:54 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
354 AM EDT WED JUN 3 2015

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-040900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
354 AM EDT WED JUN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
TODAY...MAINLY THIS AFTERNOON. DAMAGING WIND GUSTS ARE THE MAIN
HAZARD EXPECTED ALTHOUGH HEAVY RAINFALL IS ALSO POSSIBLE WHICH COULD
PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-040900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
354 AM EDT WED JUN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 3, 9:00 AM EDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
900 AM EDT WED JUN 3 2015

SCZ043-044-049-050-052-031400-
CHARLESTON SC-TIDAL BERKELEY SC-COASTAL COLLETON SC-
TIDAL BERKELEY SC-CHARLESTON SC-INLAND COLLETON SC-DORCHESTER SC-
900 AM EDT WED JUN 3 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON...
CHARLESTON...DORCHESTER AND BERKELEY COUNTIES UNTIL 1000 AM EDT...

AT 900 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JACKSONBORO TO NEAR
EDISTO ISLAND TO 6 MILES NORTHEAST OF FRIPP ISLAND...AND MOVING EAST
AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
HANAHAN...MIDDLETON PLACE...DOWNTOWN CHARLESTON AND ARCHDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3275 7985 3278 7990 3281 7992 3273 7988
      3274 7987 3268 7989 3261 8000 3251 8036
      3247 8040 3248 8040 3257 8037 3278 8060
      3297 8004 3290 7999 3298 8000 3303 7986
      3293 7983 3295 7977 3287 7967
TIME...MOT...LOC 1300Z 253DEG 30KT 3275 8049 3259 8032 3237 8040

FWA
Special weather statement, Jun 3, 1:35 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
135 PM EDT WED JUN 3 2015

GAZ100-101-116-118-119-SCZ047-048-051-031815-
COASTAL CHATHAM GA-COASTAL CHATHAM GA-INLAND CHATHAM GA-EFFINGHAM GA-
BULLOCH GA-INLAND CHATHAM GA-INLAND BRYAN GA-COASTAL JASPER SC-
BEAUFORT SC-INLAND JASPER SC-BEAUFORT SC-COASTAL JASPER SC-
135 PM EDT WED JUN 3 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...CHATHAM...
BULLOCH...EFFINGHAM...BEAUFORT AND JASPER COUNTIES UNTIL 215 PM
EDT...

AT 134 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LANIER TO NEAR
HUTCHINSON ISLAND. THESE STORMS WERE NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...POOLER...BLUFFTON...RICHMOND HILL...PEMBROKE...WILMINGTON
ISLAND...I-16/I-95 INTERCHANGE AND BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3224 8168 3228 8087 3210 8086 3205 8091
      3202 8086 3197 8086 3195 8089 3194 8143
      3195 8146 3197 8148 3196 8156 3197 8159
      3203 8162 3206 8165 3212 8176
TIME...MOT...LOC 1734Z 001DEG 1KT 3209 8155 3210 8104

CB
Special weather statement, Jun 3, 2:16 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
216 PM EDT WED JUN 3 2015

GAZ116-118-119-031845-
COASTAL CHATHAM GA-COASTAL CHATHAM GA-INLAND CHATHAM GA-
INLAND CHATHAM GA-INLAND BRYAN GA-
216 PM EDT WED JUN 3 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY UNTIL
245 PM EDT...

AT 215 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
I-16/I-95 INTERCHANGE...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
BRIEF FUNNEL CLOUDS ARE ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...POOLER...RICHMOND HILL...I-16/I-95 INTERCHANGE...GARDEN
CITY...PORT WENTWORTH...BLOOMINGDALE AND THUNDERBOLT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3195 8133 3210 8138 3214 8134 3221 8113
      3217 8111 3217 8112 3216 8113 3215 8111
      3214 8112 3212 8112 3209 8107 3198 8101
TIME...MOT...LOC 1815Z 253DEG 12KT 3206 8129

FWA

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:35 PM EDTSpecial Weather StatementCHSBryan, Chatham40 min
Jun 3, 2:16 PM EDTSpecial Weather StatementCHSChatham29 min
Jun 3, 3:06 PM EDTSevere Thunderstorm WarningCHSBulloch39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.